Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 38, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 1, 2006, 7:01 PM EDT for Huntingdon County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2006, 7:01 PM EDT (23:01 UTC)
- Expired
- Jun 1, 2006, 8:00 PM EDT
- In force
- 59 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Huntingdon County, PA
The radar
The State College radar (KCCX), 56 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:30 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 1, 3:30 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT THU JUN 1 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY/... SLOW MOVING COLD FRONT WILL PUSH THRU CENTRAL PA OVERNIGHT. PLENTY OF INSTABILITY AHEAD OF THIS FEATURE FOR TSTMS THIS EVENING. HOWEVER...SHEAR RELATIVELY WEAK...SO ANY SVR WX WILL BE ISOLATED WITH PULSE TYPE STORMS. WILL MAINTAIN FFA OVR MTNS N OF IPT AND LAUREL HIGHLANDS...WHERE 1HR FFG VALUES REMAIN BLW 1 INCH DUE TO HEAVY RAIN OF RECENT DAYS. BULK OF THE CONVECTION SHOULD HAVE DISSIPATED BY MIDNIGHT...SO HAVE LOWERED POPS CONSIDERABLY DURING THE EARLY FRI MORNING HOURS. WAVE OF LO PRES RIDING S OF PA ON FRIDAY WILL LIKELY SPREAD ANOTHER ROUND OF RAIN/THUNDER INTO SOUTHERN AND CENTRAL PA BY AFTN. SREF DATA SUGGESTS CAT POPS OVER THE SOUTH...CHC NORTH. AT THIS POINT...THE COOLER MAV TEMPS SEEM MORE REASONABLE GIVEN THE LIKELIHOOD OF CLDS/RAIN AND EASTERLY COMPONENT TO BLYR FLOW. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... TROFFING WILL DOMINATE THE UPPER FLOW PATTERN THIS PERIOD FOLLOWING THE BREAK DOWN OF THE UPPER RIDGE PRIOR TO THE START OF THIS PERIOD. THE SURFACE FRONT ASSOCIATED WITH THE INITIAL TROF AXIS SHOULD BE EXITING THE REGION BY FRIDAY NIGHT AND MOST OF THE RAIN AND THUNDERSTORM ACTIVITY WILL HAVE ENDED. AS NOTED THE OTHER DAY...GUIDANCE IS SHOWING A GOOD DEAL OF SHORTWAVE ENERGY REMAINING BEHIND THE INITIAL TROF. AN UPR LOW IS FORECAST TO CLOSE OFF OVER THE GREAT LAKES STATES SATURDAY MORNING AND DROP SOUTH THROUGH THE OHIO VALLEY AND INTO THE CAROLINAS BY TUESDAY. IT IS THEN FORECAST TO SLOWLY LIFT OUT THROUGH THE END OF THE PERIOD WITH ANOTHER CLOSED LOW MOVING INTO THE GREAT LAKES DURING THIS TIME. SO AFTER OUR FIRST TOUCH OF SUMMER HEAT THIS PAST WEEK...IT LOOKS AS THOUGH WE WILL BE HEADING INTO AN EXTENDED PERIOD OF BELOW NORMAL TEMPERATURES WITH POTENTIAL FOR AT LEAST SCATTERED SHOWER ACTIVITY EACH DAY. && .AVIATION... MUCH OF THE LATE AFTN/EVENING HOURS SHOULD BE IN VFR CATEGORY OVR CENTRAL PA. HOWEVER...SCT SHWRS/TSTMS WILL LOCALLY REDUCE CIGS/VIS. EXPECT BULK OF CONVECTION TO DIE DOWN LATE TONIGHT. HOWEVER...COOLING BYLR WILL RESULT IN DETERIORATING FLYING CONDITIONS IN FOG/LOW CIGS. EXPECT SOME LOCAL IFR CONDITIONS BTWN 09Z-13Z. LL MOISTURE SHOULD LIFT OUT BY MID AM...RESULTING IN GENERALLY MVFR CIGS BY MIDDAY FRIDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ037-041-042 UNTIL 6 AM FRIDAY. FLASH FLOOD WATCH FOR PAZ024-033 UNTIL 10 PM FRIDAY. && SHORT TERM...FITZGERALD LONG TERM...GARTNER AVIATION...FITZGERALD
Hazardous weather outlook, Jun 1, 12:54 PM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1254 PM EDT THU JUN 1 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-021700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1254 PM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING COLD FRONT WILL PUSH SOUTHWARD INTO PENNSYLVANIA LATER TODAY...TRIGGERING MORE SHOWERS AND THUNDERSTORMS. LOCALLIZED FLASH FLOODING IS POSSIBLE DUE TO THE SLOW MOVING NATURE OF THESE STORMS. HOWEVER...THE GREATEST RISK WILL BE OVER THE LAUREL HIGHLANDS AND MOUNTAINS NORTH OF WILLIAMSPORT...WHERE HEAVY RAIN HAS FALLEN IN RECENT DAYS. IN ADDITION...A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL...ESPECIALLY SOUTH AND EAST OF WILLIAMSPORT...STATE COLLEGE AND ALTOONA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREA OF LOW PRESSURE WILL RIDE ALONG THE SLOW MOVING FRONTAL BOUNDARY ON FRIDAY...PRODUCING MORE RAIN OVER CENTRAL PENNSYLVANIA. FLOODING MAY BE POSSIBLE...ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY RAIN IN THE LAST TWO OR THREE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE CALL WITH REPORTS OF FLOODING OR SEVERE WEATHER.
In the hours before
Special weather statement, Jun 1, 4:27 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 427 PM EDT THU JUN 1 2006 PAZ034-035-012200- BEDFORD-FULTON- 427 PM EDT THU JUN 1 2006 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND FULTON COUNTIES THROUGH 6 PM EDT... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BREEZEWOOD...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR CRYSTAL SPRINGS...LOCUST GROVE AROUND 445 PM...NEEDMORE AROUND 500 PM...BIG COVE TANNERY... HARRISSONVILLE AROUND 515 PM AND MCCONNELLSBURG AROUND 530 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 158 AND 163...I-70 BETWEEN MILE MARKERS 147 AND 162. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 522. VERY HEAVY RAIN OF UP TO ONE INCH IN A 30 MINUTE PERIOD WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. BRIEF WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Jun 1, 4:55 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 455 PM EDT THU JUN 1 2006 PAZ017-012200- CLEARFIELD- 455 PM EDT THU JUN 1 2006 ...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD COUNTY THROUGH 6 PM EDT... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF DUBOIS...MOVING EAST SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR TREASURE LAKE...DUBOIS AROUND 500 PM...PENFIELD AROUND 515 PM...S.B. ELLIOT STATE PARK AND PARKER DAM STATE PARK AROUND 530 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 97 AND 115. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 153. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. BRIEF WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. ALSO...EXPECT FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Jun 1, 5:43 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 543 PM EDT THU JUN 1 2006 PAZ065-066-012245- LANCASTER-YORK- 543 PM EDT THU JUN 1 2006 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LANCASTER COUNTY AND SOUTHEASTERN YORK COUNTY THROUGH 645 PM EDT... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF OXFORD TO 11 MILES SOUTH OF WILLOW STREET TO 12 MILES SOUTHEAST OF RED LION TO 12 MILES SOUTH OF RED LION...MOVING EAST SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR FAWN GROVE...BETHEL AROUND 600 PM...WAKEFIELD AND DELTA AROUND 630 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222. A 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. ALSO EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Local storm report, Jun 1, 6:15 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
615 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG POTTSVILLE 40.68N 76.21W
06/01/2006 SCHUYLKILL PA EMERGENCY MNGR
TREES DOWN
&&
PAHSpecial weather statement, Jun 1, 6:24 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 624 PM EDT THU JUN 1 2006 PAZ026-012330- HUNTINGDON- 624 PM EDT THU JUN 1 2006 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HUNTINGDON COUNTY... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF BREEZEWOOD...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR THREE SPRINGS AROUND 635 PM... ORBISONIA AROUND 655 PM AND SHIRLEYSBURG AROUND 700 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:JUNG
Special weather statement, Jun 1, 6:33 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 633 PM EDT THU JUN 1 2006 PAZ012-045-012315- NORTHERN CLINTON-SOUTHERN CLINTON- 633 PM EDT THU JUN 1 2006 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLINTON COUNTY... AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF LOCK HAVEN...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MILL HALL...LAMAR AROUND 640 PM... LOCK HAVEN...MACKEYVILLE AROUND 645 PM...DUNNSTOWN AROUND 650 PM... MCELHATTAN AROUND 655 PM...AVIS AROUND 700 PM AND LOGANTON AROUND 705 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 172 AND 191. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER:JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:15 AM EDT | Flash Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cumberland, Dauphin and 14 more | 48 hr |
| Jun 1, 3:46 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 29 min |
| Jun 1, 5:12 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 63 min |
| Jun 1, 6:38 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 1, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | York | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.